Alert archive / California / Wind Advisories in 2010

Wind Advisory 12, NWS San Diego, CA

March 23, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Mar 23, 2010, 2:45 AM PDT for 4 counties in California. It took effect at Mar 23, 2010, 10:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 23, 2010, 2:45 AM PDT (09:45 UTC)
In effect from
Mar 23, 2010, 10:00 AM PDT
Expired
Mar 23, 2010, 9:28 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS76 KSGX 230945
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 AM PDT TUE MAR 23 2010

...GUSTY NORTH WINDS FOR LATE THIS MORNING THROUGH THIS AFTERNOON
FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS...

.NORTH FLOW BEHIND A DEPARTING LOW PRESSURE SYSTEM OVER NORTHWEST 
MEXICO WILL BRING A PERIOD OF STRONG NORTH WINDS TO THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS LATE THIS MORNING
THROUGH THIS AFTERNOON.

CAZ048-232100-
/O.NEW.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
245 AM PDT TUE MAR 23 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING. 

* TIMING: LATE MORNING THROUGH THE AFTERNOON.

* WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ057-232100-
/O.NEW.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
245 AM PDT TUE MAR 23 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PDT
THIS EVENING. 

* TIMING: LATE MORNING THROUGH THE AFTERNOON.

* WINDS: AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH
  THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN
1 follow-up statement
761 
WWUS76 KSGX 231628
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
928 AM PDT TUE MAR 23 2010

...WIND ADVISORY CANCELLED...

.NORTHERLY BREEZES HAVE DEVELOPED...BUT ARE NOT EXPECTED TO BE
STRONG TODAY.

CAZ048-057-231730-
/O.CAN.KSGX.WI.Y.0012.100323T1700Z-100324T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
928 AM PDT TUE MAR 23 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 22, 9:30 PM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 22, 9:30 PM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON MAR 22 2010

.SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL MOVE THROUGH NORTHERN BAJA
TONIGHT BRINGING A CHANCE OF SHOWERS TONIGHT INTO TUESDAY...MAINLY
IN SAN DIEGO COUNTY. VARIABLE CLOUDINESS THROUGH TUESDAY. MOSTLY
CLEAR AND WARMER WEDNESDAY UNDER HIGH PRESSURE. UPPER LEVEL LOW
PRESSURE WILL BRING COOLING THURSDAY AND FRIDAY WITH MORE LOW CLOUDS
AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS. HIGH
PRESSURE WILL BRING WARMING THIS WEEKEND.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...THERE WERE LOTS OF MID TO HIGH
CLOUDS THIS EVENING WITH AREAS OF LOW CLOUDS NEAR THE COAST. THE 00Z
NKX SOUNDING SHOWED THE MID AND HIGH LEVEL MOISTURE IN W TO SW WINDS
ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL.

THE UPPER LOW CURRENTLY CENTERED ABOUT 200 MILES WSW OF SAN DIEGO
WILL MOVE INLAND ACROSS NRN BAJA LATE TONIGHT. MOISTURE CIRCULATING
AROUND THE LOW WILL CONTINUE ABUNDANT MID AND HIGH CLOUDS WITH A
CHANCE OF SHOWERS...MAINLY IN SAN DIEGO COUNTY. THE BEST CHANCE OF
MEASURABLE PRECIP WILL BE LATE TONIGHT AND EARLY TUESDAY
MORNING...TAPERING OFF TUESDAY AFTERNOON. RAINFALL AMOUNTS...IF
ANY...SHOULD MOSTLY BE LESS THAN A QUARTER OF AN INCH. THE MARINE
LAYER WILL BE DISRUPTED BY THE HIGHER CLOUDS BUT THERE WILL STILL
SCT TO BKN LOW CLOUDS AND PATCHY FOG W OF THE MOUNTAINS OVERNIGHT.
OFFSHORE FLOW WILL DEVELOP DURING THE DAY TUESDAY...MOSTLY IN THE
NRN AREAS...AND CONTINUE INTO WEDNESDAY CAUSING LOCAL STRONG GUSTY
WINDS AT TIMES. WIND GUSTS COULD BRIEFLY REACH ADVISORY STRENGTH
NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS WITH GUSTS TO
NEAR 45 MPH. THE OFFSHORE FLOW WILL KEEP MARINE LAYER CLOUDS AWAY
TUESDAY NIGHT. LOW CLOUDS AND FOG WILL RETURN TO THE COASTAL AREAS
WEDNESDAY NIGHT AND THURSDAY MORNING. COOLER IN MOST AREAS
TUESDAY...EXCEPT THE OFFSHORE FLOW WILL HELP HOLD TEMPS UP IN THE
INLAND EMPIRE. BRIEFLY WARMER WEDNESDAY UNDER HIGH PRESSURE. A
TROUGH APPROACHING FROM THE NW WILL BRING COOLING THURSDAY. LOCAL
GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS LATE THURSDAY.

&&

.LONG TERM (FRIDAY-MONDAY)...A SHORT WAVE WILL DIG THROUGH THE MAIN
TROUGH FRIDAY BRINGING A LITTLE MORE COOLING AND A DEEPER MARINE
LAYER. THERE IS A SMALL CHANCE OF PRECIP WITH THIS PASSING SHORT
WAVE BUT POPS TOO LOW TO MENTION RAIN IN THE ZONES. BREEZY IN THE
MOUNTAINS AND DESERTS FRIDAY AFTERNOON AND EVENING. AN UPPER RIDGE
WILL MOVE ACROSS THE W COAST SATURDAY THROUGH MONDAY. THIS WILL
BRING WARMER WEATHER AND A SHALLOWER MARINE LAYER.

&&

.AVIATION...
230320Z...MARINE LAYER STRATUS WITH BASES NEAR FL015 AND TOPS TO
FL030 EXPECTED TO DEEPEN OVERNIGHT OVER COASTAL AREAS WITH BASES
NEAR FL025 AND TOPS TO AROUND FL050 AFTER 10Z. AT THE SAME TIME
LAYERED CIGS ABOVE FL100 ASSOCIATED WITH A STORM SYSTEM TRACKING
SOUTH OF THE BORDER WILL PERSIST THROUGH THE NIGHT...THEN CLEAR FROM
WEST TO EAST AFTER 13Z TUE. A FEW LIGHT SHOWERS COULD SKIRT THE
U.S./MEXICAN BORDER AREA INCLUDING KSDM OVERNIGHT...BUT PATCHY
DRIZZLE COULD BE MORE WIDESPREAD AS THE MARINE LAYER DEEPENS. LOWER
STRATUS AND ANY LIGHT PCPN SHOULD CLEAR BY 18Z TUE.

INCREASING NORTHERLY WINDS OVER THE SAN BERNARDINO MTNS ON TUE COULD
RESULT IN LOCAL MOUNTAIN WAVE ACTIVITY WITH MODERATE UP AND DOWN
DRAFTS. LOCAL STRONG WIND GUSTS AND LLWS WILL BE POSSIBLE THROUGH
AND BELOW PASSES AND CANYONS INCLUDING KONT AND KRAL BY MID MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...JAD
Hazardous weather outlook, Mar 22, 4:00 PM PDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON MAR 22 2010

CAZ042-043-231200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT MON MAR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.